Neutral evolution in spatially continuous populations

N.H. Barton, F. Depaulis, A. Etheridge, Theoretical Population Biology 61 (2002) 31–48.

Download
No fulltext has been uploaded. References only!

Journal Article | Published
Author
; ;
Abstract
We introduce a general recursion for the probability of identity in state of two individuals sampled from a population subject to mutation, migration, and random drift in a two-dimensional continuum. The recursion allows for the interactions induced by density-dependent regulation of the population, which are inevitable in a continuous population. We give explicit series expansions for large neighbourhood size and for low mutation rates respectively and investigate the accuracy of the classical Malécot formula for these general models. When neighbourhood size is small, this formula does not give the identity even over large scales. However, for large neighbourhood size, it is an accurate approximation which summarises the local population structure in terms of three quantities: the effective dispersal rate, σe; the effective population density, ρe; and a local scale, κ, at which local interactions become significant. The results are illustrated by simulations.
Publishing Year
Date Published
2002-02-01
Journal Title
Theoretical Population Biology
Volume
61
Issue
1
Page
31 - 48
IST-REx-ID

Cite this

Barton NH, Depaulis F, Etheridge A. Neutral evolution in spatially continuous populations. Theoretical Population Biology. 2002;61(1):31-48. doi:10.1006/tpbi.2001.1557
Barton, N. H., Depaulis, F., & Etheridge, A. (2002). Neutral evolution in spatially continuous populations. Theoretical Population Biology, 61(1), 31–48. https://doi.org/10.1006/tpbi.2001.1557
Barton, Nicholas H, Frantz Depaulis, and Alison Etheridge. “Neutral Evolution in Spatially Continuous Populations.” Theoretical Population Biology 61, no. 1 (2002): 31–48. https://doi.org/10.1006/tpbi.2001.1557.
N. H. Barton, F. Depaulis, and A. Etheridge, “Neutral evolution in spatially continuous populations,” Theoretical Population Biology, vol. 61, no. 1, pp. 31–48, 2002.
Barton NH, Depaulis F, Etheridge A. 2002. Neutral evolution in spatially continuous populations. Theoretical Population Biology. 61(1), 31–48.
Barton, Nicholas H., et al. “Neutral Evolution in Spatially Continuous Populations.” Theoretical Population Biology, vol. 61, no. 1, Academic Press, 2002, pp. 31–48, doi:10.1006/tpbi.2001.1557.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar